A Caltech Library Service

Group negative curvature for 3-manifolds with genuine laminations

Gabai, David and Kazez, William H. (1998) Group negative curvature for 3-manifolds with genuine laminations. Geometry and Topology, 2 (4). pp. 65-77. ISSN 1465-3060.

See Usage Policy.


Use this Persistent URL to link to this item:


We show that if a closed atoroidal 3-manifold M contains a genuine lamination, then it is group negatively curved in the sense of Gromov. Specifically, we exploit the structure of the non-product complementary regions of the genuine lamination and then apply the first author's Ubiquity Theorem to show that M satisfies a linear isoperimetric inequality.

Item Type:Article
Additional Information:Copyright Geometry and Topology Proposed: Jean-Pierre Otal. Seconded: Robion Kirby, Michael Freedman Received: 5 August 1997. Revised: 9 May 1998 The authors would like to dedicate this paper to David Epstein on the occasion of his 60th birthday. The first author was partially supported by NSF Grant DMS-9505253 and the MSRI.
Subject Keywords:Lamination, essential lamination, genuine lamination, group negatively curved, word hyperbolic
Record Number:CaltechAUTHORS:GABgt98
Persistent URL:
Alternative URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:761
Deposited By: Archive Administrator
Deposited On:28 Sep 2005
Last Modified:26 Dec 2012 08:41

Repository Staff Only: item control page